Alert archive / Texas / Small Craft Advisory for Windses in 2014

Small Craft Advisory for Winds 21, NWS Brownsville, TX

March 12, 2014

NWS Brownsville, TX issued this small craft advisory for winds at Mar 12, 2014, 1:59 PM CDT. It took effect at Mar 12, 2014, 5:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2014, 1:59 PM CDT (18:59 UTC)
In effect from
Mar 12, 2014, 5:00 PM CDT
Expired
Mar 12, 2014, 8:00 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WHUS74 KBRO 121859
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
159 PM CDT WED MAR 12 2014

...DANGEROUS BOATING CONDITIONS CONTINUING...

.A POWERFUL COLD FRONT HAS SWEPT ACROSS THE LOWER TEXAS COAST
EARLIER THIS MORNING. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE
EXPECTED FOR A COUPLE MORE HOURS. SMALL CRAFT ADVISORY CONDITIONS
WILL CONTINUE BEYOND THAT INTO THE EVENING HOURS.

GMZ130-132-135-130100-
/O.CON.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.NEW.KBRO.SI.Y.0021.140312T2200Z-140313T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
159 PM CDT WED MAR 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 PM CDT THIS EVENING. A GALE WARNING REMAINS IN
EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS...DECREASING TO AROUND 20 KNOTS THIS EVENING.

* SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-130100-
/O.CON.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.NEW.KBRO.SC.Y.0030.140312T2200Z-140313T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
159 PM CDT WED MAR 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM
CDT THIS AFTERNOON. 

* WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS...DECREASING TO AROUND 20 KNOTS THIS EVENING.

* SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
369 
WHUS74 KBRO 122217
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
517 PM CDT WED MAR 12 2014

...DANGEROUS BOATING CONDITIONS CONTINUING...

.A STRONG COLD FRONT SWEPT ACROSS THE LOWER TEXAS GULF WATERS
EARLIER TODAY INCREASING WINDS AND BUILDING SEAS. THESE HIGH 
SEAS AND GUSTY WINDS ARE EXPECTED TO CONTINUE TONIGHT. A SMALL 
CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND THE GULF
WATERS. 

GMZ130-132-135-130100-
/O.EXP.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.CON.KBRO.SI.Y.0021.000000T0000Z-140313T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
517 PM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
FOR WINDS REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 


* WINDS: NORTH WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS.

* SEAS: BAY WATERS WILL BE VERY ROUGH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-130600-
/O.EXP.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.CON.KBRO.SC.Y.0030.000000T0000Z-140313T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
517 PM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. 


* WINDS: NORTH WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS.

* SEAS: SEAS OF 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
800 
WHUS74 KBRO 130125
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CDT WED MAR 12 2014

...STRONG WINDS CONTINUE OVER THE LOWER TEXAS GULF WATERS...

.WINDS HAVE DIMINISHED ACROSS THE LAGUNA MADRE AT THIS TIME BUT
BREEZE CONDITIONS REMAIN OVER THE GULF WATERS TONIGHT. HIGH SEAS
AND GUSTY WINDS WILL PREVAIL OVERNIGHT ALLOWING FOR THE SMALL
CRAFT ADVISORY CONDITIONS TO CONTINUE FOR THE OFFSHORE WATERS.

GMZ130-132-135-130230-
/O.EXP.KBRO.SI.Y.0021.000000T0000Z-140313T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
825 PM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. 

$$

GMZ150-155-170-175-130600-
/O.CON.KBRO.SC.Y.0030.000000T0000Z-140313T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
825 PM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* WINDS: NORTH WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS.

* SEAS: SEAS OF 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Mar 12, 12:24 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 12, 12:24 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1224 PM CDT WED MAR 12 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...COLD FRONT RACED THROUGH EARLIER THIS MORNING...WITH
POST FRONT WINDS RUNNING 20 TO 25KTS WITH GUSTS OF 30 TO
35KTS...ESPECIALLY ALONG THE COAST. WINDS WILL GRADUALLY DIMINISH
THIS AFTERNOON. SECOND WAVE OF CLOUD COVER BEHIND THE FRONT RACING
SOUTHWARD SHOULD BE THROUGH ALL LOCAL AIRPORTS WITHIN THE NEXT
COUPLE HOURS...WITH CLEAR SKIES CONTINUING INTO THE DAY THURSDAY.
WINDS TONIGHT WILL FALL TO 5 TO 10KTS AND WILL BEGIN TO SHIFT TO
THE NORTHEAST AFTER SUNRISE TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 622 AM CDT WED MAR 12 2014/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...AREAS OF FOG BEING OBSERVED CURRENTLY ACROSS THE
LOWER TO MIDDLE VALLEY INCLUDING THE TAF SITES. WINDS ARE
BEGINNING TO VEER TO THE SOUTHWEST AND SPEEDS PICKING UP SLIGHTLY
WITH VISIBILITIES SLOWLY IMPROVING BUT CIGS ARE STILL MAINLY LIFR.
EXPECT LIFR TO CONTINUE UNTIL A COLD FRONT ARRIVES AOA 14Z. WINDS
SWITCH TO THE NORTH AND BECOME STRONG...ESPECIALLY ACROSS KHRL AND
KBRO. CIGS WILL SCATTER AND LIFT AT THIS TIME. STRONG WINDS WILL
CONTINUE THROUGH MOST OF THE DAY AND DECREASE TOWARDS SUNSET. VFR
CONDS EXPECTED WEDNESDAY NIGHT.

PREV DISCUSSION... /ISSUED 603 AM CDT WED MAR 12 2014/

DISCUSSION...CANCELLED DENSE FOG ADVISORY FOR CAMERON COUNTY AS
WINDS HAVE STRENGTHENED AHEAD OF THE COLD FRONT AND VISIBILITIES
HAVE IMPROVED. COLD FRONT IS MAKING IT INTO THE NORTHERN COUNTIES
AS WE SPEAK.

PREV DISCUSSION... /ISSUED 322 AM CDT WED MAR 12 2014/

SHORT TERM /NOW THROUGH THURSDAY/...COLD FRONT STILL ON TAP FOR
THIS MORNING WITH A DENSE FOG ADVISORY EARLY THIS MORNING...STRONG
NORTH WINDS AND A WIND ADVISORY FOR THE COASTAL COUNTIES INCLUDING
SOUTH PADRE ISLAND...HIGH RIP CURRENT RISK CROSS AREA BEACHES
TODAY...DRIER AIR LEADING TO AN ELEVATED FIRE WEATHER CONCERN ACROSS
THE ENTIRE AREA...AND COOLER TEMPERATURES IN THE SHORT TERM.

NOW...COLD FRONT EARLY THIS MORNING ANALYZED FROM CENTRAL TEXAS INTO
NORTHERN ARKANSAS WITH STRONG NORTHWESTERLY TO NORTHERLY WINDS IN
ITS WAKE. EVEN SOME REPORTS OF BLOWING DUST ACROSS NORTHERN AND
WESTERN TEXAS YESTERDAY EVENING AND OVERNIGHT. SOUTH OF THE FRONT IN
OUR AREA...MOISTURE CONTINUES TO ADVECT IN FROM THE GULF AND LOW
CLOUDS AND AREAS OF FOG HAVE DEVELOPED ACROSS PORTIONS OF DEEP SOUTH
TEXAS. WILL HOIST A DENSE FOG ADVISORY FOR CAMERON COUNTY AS VISIBILITIES
RANGE FROM 1/4 TO 3/4 MILE OVER MUCH OF THE COUNTY THROUGH 13Z AT
WHICH TIME THE WINDS SHOULD BE SWITCHING AROUND AND SPEEDS BEGIN TO
INCREASE.

COLD FRONT AND WIND ADVISORY...TIMING OF THE FRONT IS ACROSS THE
NORTHERN RANCH LANDS 11-12Z AND INTO THE VALLEY 13-14Z. WINDS WILL
QUICKLY TURN TO THE NORTH AND BECOME STRONG. WIND SPEEDS WILL BE 20
TO 30 MPH WITH HIGHER GUSTS ACROSS MOST OF THE AREA AND 30 TO 35 MPH
WITH HIGHER GUSTS IN THE COASTAL COUNTIES WHERE THE WIND ADVISORY
HAS BEEN HOISTED. CONFIDENCE IS LOWER IN A WIND ADVISORY WEST OF
THIS AREA AND THE DAY SHIFT WILL METWATCH IF ADVISORY WILL NEED TO BE
EXPANDED. WIND SPEEDS WILL DECREASE BY LATE AFTERNOON AND FALL TO
10-20 MPH AFTER SUNSET.

HIGH RIP CURRENT RISK...WITH THE STRONG NORTHERLY WINDS BEHIND THE
COLD FRONT AND SEAS QUICKLY RISING TO 6 TO 8 FEET IN THE NEAR SHORE
WATERS...A HIGH RIP CURRENT RISK WILL OCCUR TODAY. IT IS HIGHLY
HIGHLY DISCOURAGED TO GET IN THE WATER TODAY AND HIGHLY HIGHLY
ENCOURAGED TO STAY DRY AND STAY ON LAND. DON'T RISK YOUR LIFE...RIP
CURRENT RISK WILL IMPROVE BY FRIDAY.

FIRE WEATHER...DRIER AIR WILL ALSO ACCOMPANY THE FRONT WITH MINIMUM
RH VALUES IN THE LATE MORNING AND AFTERNOON HOURS WILL FALL INTO THE
MID 20S TO MID 30S PERCENT RANGE ACROSS MUCH OF THE AREA. WITH
STRONG NORTHERLY SURFACE WINDS AND 20 FOOT WINDS OF 15 TO 25 MPH AND
POSSIBLY HIGHER...ELEVATED FIRE WEATHER CONDITIONS EXIST TODAY AND
ISSUED A FIRE DANGER STATEMENT FOR THE ENTIRE AREA. CONDITIONS WILL
IMPROVE AFTER SUNSET AS WINDS DECREASE AND RH VALUES INCREASE.

TONIGHT AND THURSDAY...HIGH PRESSURE SINKS INTO CENTRAL TEXAS
TONIGHT WITH LIGHT NORTHERLY WINDS OVERNIGHT AND MOSTLY CLEAR SKIES.
CHILLY TEMPERATURES IN THE LOWER 40S IN THE RANCH LANDS TO LOWER 50S
AT THE COAST. HIGH PRESSURE MOVES INTO LOUISIANA THURSDAY WITH WINDS
COMING AROUND TO THE EAST. THIS WILL ALLOW MOISTURE TO INCREASE IN
TO THE AREA BUT WILL BE A COOL WIND OFF THE GULF SO HIGHS WILL
REMAIN MODERATED INTO THE UPPER 60S TO LOWER 70S. NO PRECIPITATION
EXPECTED.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY NIGHT/...BENIGN WEATHER
WILL START OUT THE LONG TERM...WITH A FLAT MID LEVEL PATTERN AND
HIGH PRESSURE SPREADING OUT OVER THE AREA THURSDAY NIGHT. THE
PROCLIVITY FOR THE DEVELOPMENT OF UPSTREAM CUT OFF LOWS WILL
CONTINUE WITH ONE SUCH FEATURE EJECTING EAST FROM THE SOUTHERN
CALIFORNIA OR ARIZONA AREA. MOISTURE WILL FEED FROM THE GULF ACROSS
SOUTH TEXAS AND INTO THE SYSTEM AS A SFC LOW DEVELOPS OVER NEW
MEXICO/WEST TEXAS ON FRIDAY. A WEAK FRONT WILL PUSH INTO CENTRAL AND
EVEN SOUTH TEXAS SATURDAY...WHILE THE MAIN SYSTEM EXITS OVER THE
MISSISSIPPI VALLEY. ANOTHER MID LEVEL TROUGH WILL BEGIN TO DIVE
SOUTH ALONG THE LEE OF THE ROCKIES DURING THE WEEKEND...WITH A SFC
LOW FORMING OVER THE SOUTHERN HIGH PLAINS ON SATURDAY...JUST IN TIME
TO REESTABLISH A SOUTHEAST MOISTURE FEED OVER DEEP SOUTH TEXAS...
AND TAKE AND REMAINING WIND OUT OF THE SAILS OF THE PREVIOUS FRONT.
UNSETTLED WEATHER WILL BEGIN TO DEVELOP ON SUNDAY AS THE CUTTING OFF
LOW DROPS SOUTH INTO NORTH MEXICO...WITH DOWNSTREAM DIVERGENCE ALOFT
CREATING INSTABILITY ABOVE DEEP SOUTH TEXAS. THE GFS AND ECMWF
DIFFER ON THE TRACK OF THE ODD FEATURE AS IT BACKS FARTHER INTO
NORTH AND WEST MEXICO. THE GFS KEEPS THE FEATURE CLOSE ENOUGH TO THE
WEST TO ALLOW IT TO COINCIDE WITH A FRONT MOVING THROUGH ON MONDAY
MORNING. THE ECMWF PULLS THE FEATURE FARTHER WEST ON SUNDAY...WITH A
FRONT MOVING THROUGH LATE SUNDAY RATHER THAN MONDAY MORNING...AND
WITH LESS DEFINITIVE WEATHER. THESE DIFFERENCES WERE NOTED IN THE
PREVIOUS FORECAST AND CONTINUE...YIELDING BELOW AVERAGE CONFIDENCE
FROM THE SUNDAY TO MONDAY/TUESDAY TIME FRAME. FOR THIS RENDITION...
DECIDED TO USE A MODEL BLEND WEIGHTED SLIGHTLY TOWARD THE MORE
CONSERVATIVE ECMWF...WHICH MAINTAINED A PATH BACK TO THE PREVIOUS
FORECAST. WINDS WILL SHIFT TO NORTHEAST LATE SUNDAY BUT WILL NOT
STRENGTHEN TO THE EXTENT THAT THE GFS WANTS THROUGH MONDAY. KEPT THE
INHERITED TEMPS WITH THE MAIN FORECAST DIFFERENCE BEING SLIGHTLY
HIGHER POPS THAN BEFORE FOR SUNDAY THROUGH MONDAY.

MARINE...
NOW THROUGH WEDNESDAY...A COLD FRONT WILL SWEEP ACROSS THE
LOWER TEXAS COAST TODAY AND IS EXPECTED TO PRODUCE FREQUENT GALE
FORCE GUSTS FOR AROUND 6 HOURS AND A GALE WARNING HAS BEEN ISSUED
FOR ALL LOWER TEXAS COASTAL WATERS DURING THIS TIME. SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED THROUGH THE REST OF THE AFTERNOON
INTO WEDNESDAY NIGHT DUE TO PERSISTING NORTH WINDS AND ROUGH SEAS.

THURSDAY NIGHT THROUGH TUESDAY...HIGH PRESSURE OVER THE NORTH GULF
WILL RESULT IN MODERATE SOUTHEAST WINDS AND SEAS. PRESSURE FALLS
OVER THE SOUTHERN HIGH PLAINS WILL TIGHTEN THE GRADIENT A BIT AND
VEER WINDS TO SOUTH...WITH COASTAL CONVERGENCE PRODUCING ISOLATED
STREAMER SHOWERS FRIDAY MORNING. A FRONT PUSHES CLOSE TO THE COAST
BUT DOESN'T QUITE MAKE IT THROUGH THE EARLY PART OF THE WEEKEND...
WITH WINDS STAYING ONSHORE. A MID LEVEL SHORT WAVE TROUGH/CUT OFF
LOW WILL DROP SOUTH FROM THE SOUTHERN PLAINS INTO NORTH MEXICO OVER
THE WEEKEND...WITH INCREASINGLY UNSETTLED MARINE WEATHER DOWNSTREAM
OVER THE LOWER TEXAS COAST. HIGH PRESSURE MOVING INTO THE NORTH GULF
WITH LOW PRESSURE UNDER AND NEAR THE LOW WILL RESULT IN INCREASING
EAST WINDS SUNDAY NIGHT...WITH A FRONT PUSHING THROUGH EARLY MONDAY
MORNING. THE GFS IS QUITE STRONG WITH NORTHEAST WINDS BEHIND THE
FRONT...AND THAT WAS TEMPERED SOMEWHAT BY THE ECMWF. THE WNA WAVE
MODEL BUILDS SEAS ON THE GULF TO 10 FEET MONDAY. THE GFS SUSTAINS
SMALL CRAFT ADVISORY CONDITIONS THROUGH TUESDAY WITH THE AID OF
LOW PRESSURE AND COASTAL TROUGHING OFFSHORE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-254>257.

     HIGH RIP CURRENT RISK UNTIL 5 PM CDT THIS AFTERNOON FOR TXZ256-
     257.

GM...GALE WARNING UNTIL 5 PM CDT THIS AFTERNOON FOR GMZ130-132-135-
     150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/51
Hazardous weather outlook, Mar 12, 5:52 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CDT WED MAR 12 2014

TXZ248>257-130930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
552 AM CDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

PATCHY TO AREAS OF FOG WILL AFFECT DEEP SOUTH TEXAS EARLY THIS
MORNING. CONDITIONS WILL IMPROVE WITH THE ARRIVAL OF A COLD FRONT.

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING WITH
STRONG NORTHERLY WINDS IN ITS WAKE. A BREEZY TO WINDY DAY IS
EXPECTED ACROSS ALL OF DEEP SOUTH TEXAS. A WIND ADVISORY IS IN
EFFECT FOR THE COASTAL COUNTIES FROM 10 AM TO 4 PM WHERE GUSTS TO
40 MPH WILL BE POSSIBLE. ANY LOOSE OBJECTS SHOULD BE SECURED TO
KEEP FROM BEING BLOWN AROUND.

DRIER AIR WILL ALSO FILTER IN BEHIND THE COLD FRONT...AND WITH THE
STRONG NORTHERLY WINDS...AN ELEVATED FIRE WEATHER THREAT IS
EXPECTED TODAY. RESIDENTS ARE URGED TO NOT ENGAGE IN ACTIVITIES
THAT MIGHT CAUSE WILDFIRES.

THERE IS A HIGH RISK FOR LIFE THREATENING RIP CURRENTS TODAY.
BEACH GOERS ARE URGED TO STAY OUT OF THE GULF WATERS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES EVERY
DAY EXCEPT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-130930-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
552 AM CDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A GALE WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND ALL LOWER
TEXAS GULF WATERS THROUGH 4 PM DUE TO STRONG NORTHERLY WINDS
BEHIND THE PASSAGE OF A COLD FRONT. FREQUENT GUSTS TO 40 KNOTS
WILL BE POSSIBLE.

SMALL CRAFT ADVISORIES WILL BE NEEDED AFTER THE EXPIRATION OF THE
GALE WARNING LASTING INTO WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED MONDAY AND TUESDAY DUE TO THE
ARRIVAL OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:10 AM CDTWind AdvisoryBROCameron, Kenedy, Willacy14 hr
Mar 12, 3:15 AM CDTDense Fog AdvisoryBROCameron3 hr
Mar 12, 1:59 PM CDTSmall Craft AdvisoryBRO17 hr

Nearby

Small Craft Advisory for Windses in Texas, 2014Every small craft advisory for winds in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.